Advertisement

Alternative Theorems for General Complementarity Problems

  • Jonathan M. Borwein
Part of the Lecture Notes in Economics and Mathematical Systems book series (LNE, volume 259)

Abstract

We describe a method of establishing the existence of solutions to the abstract complementarity problem via convex alternative theorems. The intention is to provide reasonably comprehensive results which rely only on the most central existence theorems for variational inequalities on (weakly) compact sets. The alternative theorem is then applied in several different frameworks.

Keywords

Alternative theorems complementarity problems monotonicity copositivity coercivity P matrices order complementarity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Allen G. “Variational inequalities, complementarity problems, and duality-problems”, Journal of Mathematical Analysis and Applications, vol. 58, pp. 1–10, 1977.CrossRefGoogle Scholar
  2. [2]
    Bazaraa M.S., Goode J.J and Nashed M.Z “A nonlinear complementarity problem in mathematical programming in Banach space”, Proceedings of the American Mathematical Society, vol. 35, pp. 165–170, 1973.CrossRefGoogle Scholar
  3. [3]
    Berman A. and Plemmons R.J. “Nonnegative Matrices in the Mathematical Sciences”, New York: Academic Press.Google Scholar
  4. [4]
    Borwein J.M. “Generalized linear complementarity problems treated without fixed point theory”, Journal of Optimization Theory and Applications, vol. 22, pp. 343–356, 1984.CrossRefGoogle Scholar
  5. [5]
    Borwein J.M. “Norm duality of adjoint processes”, Journal of Optimisation Theory and Applications, to appear.Google Scholar
  6. [6]
    Borwein J.M and Dempster M.A.H. “Order complementarity problems in general vector lattices”, Dalhousie Research Report, 1985.Google Scholar
  7. [7]
    Borwein J.M and Yost D.A. “Absolute norms on vector lattices”, Proceedings of the Edinburgh Mathematical Society, vol. 27, pp. 215–222, 1984.Google Scholar
  8. [8]
    Brézis H. “Equations et inéquations non-linéaires dans les espaces vectoriels en dualité”, Ann. Institute Fourier Grenoble, vol. 10, pp. 115–176, 1968.CrossRefGoogle Scholar
  9. [9]
    Browder F.E. and Hess P. “Nonlinear mappings of monotone type in Banach space”, Journal of Functional Analysis, vol. 11, pp. 251–294, 1972.CrossRefGoogle Scholar
  10. [10]
    Cottle R.W. and Veinot A.F. “Polyhedral sets having a least element”, Mathematical Programming, vol. 3, pp. 238–249, 1972.CrossRefGoogle Scholar
  11. [11]
    Cryer C.W. and Dempster M.A.H. “Equivalence of linear complementarity problems and linear programs in vector lattice Hilbert spaces”, SIAM Journal of Control and Optimization, vol. 18, pp. 76–90, 1980.CrossRefGoogle Scholar
  12. [12]
    Dash A.T. and Nanda S. “A complementarity problem in mathematical programming in Banach space”, Journal of Mathematical Analysis and Applications, vol. 98, pp. 318–331, 1984.CrossRefGoogle Scholar
  13. [13]
    Eaves B.C. “On the basic theorem of complementarity”, Mathematical Programming, vol. 1, pp. 68–75, 1971.CrossRefGoogle Scholar
  14. [14]
    Fan K. “A minimax inequality and applications”, in “Inequalities III” (O. Shisha ed.), New York: Academic Press, 1972.Google Scholar
  15. [15]
    Karamardian S., “Complementarity problems over cones with monotone and pseudo-monotone maps”, Journal of Optimization Theory and Application, vol. 18, pp. 144–454, 1976.CrossRefGoogle Scholar
  16. [16]
    Luna G. “A remark on the nonlinear complementarity problem”, Proceedings of the American Mathematical Society, vol. 48, pp. 132–134, 1975.CrossRefGoogle Scholar
  17. [17]
    Meggido N. “A monotone complementarity problem with feasible solutions but no complementary solutions”, Mathematical Programming, vol. 12, pp. 131–132, 1977.CrossRefGoogle Scholar
  18. [18]
    Moré J.J. “Coercivity conditions in nonlinear complementarity problems”, SIAM Review, vol. 16, pp. 1–16, 1974.CrossRefGoogle Scholar
  19. [19]
    Rockafellar R.T. “Maximality of sums of nonlinear monotone operators”, Transactions of the American Mathematical Society, vol. 149, pp. 75–88, 1970.CrossRefGoogle Scholar
  20. [20]
    Schaeffer H.H. “Banach Lattices and Positive Operators”, Berlin: Springer-Verlag, 1974.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1985

Authors and Affiliations

  • Jonathan M. Borwein
    • 1
  1. 1.Department of Mathematics Statistics and Computing ScienceDalhousie UniversityHalifaxCanada

Personalised recommendations